It is currently Sat Aug 19, 2017 7:10 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sun Feb 19, 2012 9:54 pm 
Offline
New Poster
New Poster

Joined: Sun Feb 19, 2012 9:28 pm
Posts: 2
I was on suboxone for 2 yrs and over the past 6 months tapered down to 1 mg a day. finally stopped 4 or 5 weeks ago. The first week was rough with the restless leg thing and now everything has subsided but i am stiil having diarrhea.is that normal or have i ruined my colon?


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 19, 2012 10:04 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Suboxone withdrawals can be pretty lengthy/drawn out, because of the long half-life. Plus each of us has our own unique withdrawal symptom that seems to be the worst for us (mine was vomiting). Are you taking anything over-the-counter for it? And remember to stay hydrated. But no, you probably haven't ruined your colon. Just try to be patient.

But if it continues unabated for alot longer with NO other w/d symptoms, then use your own judgment as to if you choose to see a doctor or not, just in case it's unrelated to the w/d.

Feel better soon!

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: hatmakers response
PostPosted: Sun Feb 19, 2012 10:19 pm 
Offline
New Poster
New Poster

Joined: Sun Feb 19, 2012 9:28 pm
Posts: 2
Thanks for the response it's nice to hear from other people that have taken these meds.I've been using immodium and do drink lots of water which helps but when i don't take the immodium it starts up again.Also tried a bottle of accidophillus thinking that might help.I still wonder how long it stays in your brain as i still sneeze alot more than while i was on it. I think i stayed on suboxone much longer than i should have but you know how these pain clinics down here in so flo push them!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Feb 19, 2012 10:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Don't go backwards and over-think things now. You did what you did for yourself. I'm still on sub and it's been over 3 years. Long term sub maintenance isn't unusual. Addiction is a deadly disease and we're learning that sometimes a good few years with the safety net of suboxone is just what we need to get ready to really live a good life.
.
The thing with sub is that we forget that we were already hooked on opiates to begin with and there's just no way around those withdrawals. Sub doesn't give us a free ride on those either. It's just the way it is.

If you're still sneezing, too, then you're definitely still experiencing w/d, and like I said, that's completely normal at this point. Get some good activity in and keep yourself distracted. Right now if you're getting some decent sleep at night and immodium is helping you in that respect, then you're doing damn good, I'd say. Many people have trouble sleeping for months, I hate to say it.

You're definitely on the downhill side of it, so it's almost over now. Be patient and you'll be out of the woods soon. :)

Let us know how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 19, 2012 11:27 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey tc550,

Welcome to the forum.

When I quit Suboxone, the diarrhea was one of the last symptoms to clear up, that and not sleeping very well. Anyway, I put up with the diarrhea thing for months and months and months, waiting for it to get better, but it never did. I FINALLY realized that I was lactose intolerant. Now I take a Lactaid pill when I eat and it has helped tremendously. Lactaid is NOT a drug, it's simply an enzyme that helps us digest dairy products.

Anxiety also played a role in my bathroom issues. I left that symptom unnattended for too long too. I started back on my Wellbutrin a few weeks ago and everything is finally good to go down below!!! Anxiety is getting better too!! YAY!!

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Feb 20, 2012 12:24 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
It takes time man. Highly unlikely that you have damaged your colon.

When I kicked heroin without Sub, I'd still have the runs a month or more after detox. It lingered, but it slowly got better. It was even worse with methadone. Exercise helps speed up the process I'm sure, because when I was in rehab and they made us do gruelling physical work in the hot sun every day, my post-withdrawal symptoms cleared up a LOT faster.

With your worry about permanent damage to your colon. Post-detox, it's really common for people to be overly alarmed about their health. In rehab a LOT of people were freaking out about heartburn thinking it was a heart attack and they'd always be taken to hospital as a precaution. People would get the flu and acted like they were going to die. When resos would be taken to the hospital with such complaints the docs were like "another rehab resident?". I think they were used to such false alarms coming from there.

Maybe the anxiety from PAWS, plus the fact that after we detox we more aware again of our bodily sensations, that it can kinda freak people out a bit. Hypochondria is pretty common from the early-recovery anxiety. Question any assumption you come to about your mind / body in the next few months. Some people go as far as saying "don't listen to your thinking" while in early recovery, because often it's a bit out of whack.

Take care.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group